Aa
Aa
A
A
A
Close
Avatar universal

Topamax and Tendon Pain in Hands, Wrists?

I recently jumped from about 25mg/50mg to 100mg a day of topamax.  Since then, I have whan my doctor has says is tendonitis in both hands, wrist and middle arms.  Strange I think.  I have taken a strong anti-inflammatory, and then the steriod pack, heat, ice, etc, etc, rest, arms splints all that for 2 weeks.  No change.  Still top of hands, top of wrists looks swollen, hurts to bend wrists.  Tingling (pins and needles) sensensation.  

Has anyone experienced a rare topamax side affect with tendon pain in these areas?  Thanks in advance.
3 Responses
Avatar universal
I did experience a little joint pain in the elbows and wrists when I jumped to a higher dose.  The pins and needle sensations came stronger and more often as well.  In my feet it felt like bee stings, ouch.  I did some digging online and found in the clinical trails potassium helped with the tingling so I tried that.  I started out by just trying to add potassium rich foods to my diet and saw a difference on those days.  Now I take a supplement high in potassium daily and the pins and needles is gone and the pain in the elbows and wrists only appears during bad weather.

I've had issues with the Topamax making me so loopy and have just come down on my dose because of it.  I'm now experimenting with adding supplements that are suppose to help control migraines with the lower dose of Topamax.

I have also lost the ability to sweat while on Topamax, weird...  I can do without soft drinks that now taste bad but I'd like to have my sweat back please, LOL

  
Avatar universal
MEDICAL PROFESSIONAL
Hi,
How are you? Arthralgia (joint pain),  paresthesia (sensation of numbness or tingling) , fatigue, nausea, dizziness, and involuntary muscle contractions are some of the side effects observed during intake of topamax or topiramate (ref: http://www.rxlist.com/topamax-drug.htm). Diet modification and supplementation is a good alternative in decreasing the dosage and the associated side effects  of certain medicatons such as topamax. Take care and best regards.
Avatar universal
Decreasing the dosage doesn't seem to be working very well for me :(  Some of the aura symptoms have shown back up almost daily on the 50mg dose and the headache portion of the attacks have gotten worse.  I'm tapering back up to 100mg starting today since this was all controlled, or at least more predictable at that dose.  I'll continue the supplements along with the higher dose.  
Have an Answer?

You are reading content posted in the Migraines and Headaches Community

Top Neurology Answerers
620923 tn?1452915648
Allentown, PA
1780921 tn?1499301793
Queen Creek, AZ
1756321 tn?1547095325
Queensland, Australia
Avatar universal
Trinity , TX
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out how beta-blocker eye drops show promising results for acute migraine relief.
In this special Missouri Medicine report, doctors examine advances in diagnosis and treatment of this devastating and costly neurodegenerative disease.
Here are 12 simple – and fun! – ways to boost your brainpower.
Discover some of the causes of dizziness and how to treat it.
Discover the common causes of headaches and how to treat headache pain.
Two of the largest studies on Alzheimer’s have yielded new clues about the disease